Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 27, 2021Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 27, 2021, 3:29 PM MDT for Cherry County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 3:29 PM MDT (21:29 UTC)
Expired
Jun 27, 2021, 4:00 PM MDT
In force
31 min
Issued by
NWS North Platte, NE

County Cherry County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS83 KLBF 272129
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
429 PM CDT Sun Jun 27 2021
 
NEZ005-272200-
Eastern Cherry NE-
429 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valentine, moving southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Alkali Lake State Wildlife Management Area and Schlagel Creek
State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4278 10068 4286 10046 4266 10026 4254 10059
TIME...MOT...LOC 2128Z 334DEG 9KT 4276 10054 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:45 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 27, 2:45 PM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
345 PM CDT Sun Jun 27 2021

.SHORT TERM...(This evening through Monday night)
Issued at 344 PM CDT Sun Jun 27 2021

Isolated to scattered storms are on going across much of the
forecast area this afternoon.  The cells have shown little interest
in intensifying, though we've noted a few interactions with outflow
boundaries in which storms have shown some organization.  Outside of
this, we expect more of the same this evening as "pop-up" storm
continue, but decrease in number as the diurnal heating declines.
The CAPE profile is unimpressive and spread through in a large area
of the profile.  A brief period of heavy rain, lightning and wind
would be possible.  Otherwise temperatures tonight will fall back
into the lower to mid 50s.

The upper level pattern across the CONUS is characterized by an
anomalously strong upper ridge anchored over the Pac NW and a trough
that extends northeast across the central plains to near Hudson Bay.
At the surface, a meandering frontal boundary arc's across the
southern plains. The pattern undergoes very little change through
the short term which lends itself well to a persistence forecast in
terms of POPs and temperatures.  Mostly cloudy skies and the
influence of the trough will lead to highs once again in the middle
to upper 70s on Monday.  While the latest solutions are less bullish
on the areal extent of POPs, will keep the mention at or 40% through
the afternoon hours as CAPE values range from 400-800 j/kg.  Deep
layer shear is lacking within marginal lapse rates, so like today,
updrafts will struggle to maintain consistency and longevity.  The
main impacts from storms that form would be brief heavy rainfall and
gusty wind as a "skinny CAPE" profile is shown in soundings.

.LONG TERM...(Tuesday through Sunday)
Issued at 344 PM CDT Sun Jun 27 2021

The highly anomalous upper ridge over the Pac NW will slowly
transition eastward toward the northern plains mid-week and weaken.
The various solutions and ensembles then develop a closed low that
centers over the Great Lakes by the end of the week.  This pattern
will effectively cut off precipitation chances for the forecast area
by Friday and allow for a general warm up.  Until then, hit or miss
precipitation chances will remain in the forecast, though widespread
organized convective rains are unlikely.  Deep Gulf moisture will
largely be shunted south and east of the forecast area as the main
surface boundary of note remains over the southern Plains.  The
latest solution do however suggest enough instability /CAPEs near
1000 j/kg/ at times for updrafts with "long-skinny" profiles.  Shear
is generally lacking, thus most cells will be the "pop up" variety
with brief heavy rainfall and possibly some wind being the primary
threats.  Atmospheric profiles show more instability on Thursday,
but again, shear or any predictable area of enhanced forcing is not
seen at this time.

At H85 the temperature transition from the lower to mid teens on
Tuesday to upper teens to mid 20s by 00z Sunday.  Temperatures will
continue to run some 5-10 F below normal through mid week, but by
this weekend highs will return to the upper 80s to lower 90s this
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1241 PM CDT Sun Jun 27 2021

VFR conditions should prevail over the next 24 hours. Scattered
thunderstorms are beginning to form across the Sandhills and are
expected to be in the vicinity of KLBF and KVTN this afternoon.
Development is likely to continue across the area through the rest
of the afternoon and early evening and amendments may be
necessary depending on the longevity and location of these storms.
The strongest storms may produce frequent lightning and brief
downpours. Otherwise, skies will be partly to mostly cloudy and winds
will be out of the north to northwest at less than 10 knots.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Jacobs
LONG TERM...Jacobs
AVIATION...Meltzer
Hazardous weather outlook, Jun 27, 2:11 PM MDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
311 PM CDT Sun Jun 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-282015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
311 PM CDT Sun Jun 27 2021 /211 PM MDT Sun Jun 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are likely this evening. While a strong
thunderstorm may be possible, the severe risk remains low.
Lightning, erratic outflow winds, and brief but heavy downpours
are possible with stronger storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Thunderstorms are possible again on Monday afternoon and evening.
Risk of severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 27, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 PM CDT Sun Jun 27 2021

NEZ005-272200-
Eastern Cherry NE-
429 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Valentine, moving southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Alkali Lake State Wildlife Management Area and Schlagel Creek
State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4278 10068 4286 10046 4266 10026 4254 10059
TIME...MOT...LOC 2128Z 334DEG 9KT 4276 10054

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:37 PM MDTSpecial Weather StatementLBFKeith23 min
Jun 27, 3:58 PM MDTSpecial Weather StatementLBFKeith47 min
Jun 27, 4:09 PM MDTSpecial Weather StatementLBFBrown51 min
Jun 27, 4:11 PM MDTSpecial Weather StatementLBFGrant49 min
Jun 27, 4:55 PM MDTSpecial Weather StatementLBFBrown50 min
Jun 27, 4:59 PM MDTSpecial Weather StatementLBFGrant46 min
Jun 27, 5:01 PM MDTSpecial Weather StatementLBFCherry29 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.